What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 19, 12:56 PM EST, 5 hours 14 minutes earlier.
Area forecast discussion, Jul 19, 12:56 PM EST, 5 hours 14 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
156 PM EDT Fri Jul 19 2024
...New NEAR TERM, SHORT TERM, LONG TERM, MARINE...
.NEAR TERM...
Issued at 146 PM EDT Fri Jul 19 2024
For the latest NE FL and SE GA Daily Key Messages please visit:
https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf
The deck of mid clouds that delayed onset of convective temps by
1-2 hours was fading across the JAX metro area and coastal SE GA,
with showers and storms advancing inland along the dominant west
coast sea breeze, across SE GA along surface boundaries ahead of a
mid level short wave trough and additional cells were just
starting to vertically develop between the Atlantic coast and St
Johns River basin near the weaker east coast sea breeze. These
boundaries will ultimately will serve as convective foci into the
late afternoon as boundaries converge toward the I-95 corridor and
St. Johns River basin during the late afternoon and into the
evening. Will likely be a very messy, unsettled evening commute,
especially for the I-95 corridor and JAX metro area.
The main isolated strong to severe storm hazards will be gusty
wet downbursts of 40-60 mph and a localized flooding rainfall
threat due to deluges under collapsing storm cores. The 12z JAX
RAOB continued to show cooler than normal mid level temps with 500
mb values around -8degC with stronger WSW upper level flow around
15-20 kts and PWAT still above 2 inches. Some small hail is
possible today given stronger upper level, anvil level winds.
Max temps are nearing peak values in the low-mid 90s mainly near
the I-95 and St. Johns River corridors toward the Atlantic
coast with peak heat index values currently near 105.
SW flow will push convection offshore into the evening, with dry
conditions expected by midnight through sunrise Saturday morning.
A rouge shower may drift inland toward sunrise across portions of
the Suwannee River Valley as convection begins to nudge inland
from the Gulf Coast region Saturday morning. Mild low temperatures
will range in the low/mid 70s inland to upper 70s toward the
coast.
&&
.SHORT TERM...
(Saturday through Sunday night)
Issued at 146 PM EDT Fri Jul 19 2024
Surface high pressure will be centered to the east Saturday and
Saturday night, then to the northeast Sunday into Sunday night. With
the high to the east, the flow will largely be from the south
southwest. This flow will result in convection forming inland during
the morning hours on the Gulf sea breeze, then spreading across the
area through the day, as storms moves east northeast. This flow will
also keep the east coast sea breeze closer to the coast, so an
increase in convective activity along and near the I95 corridor can
be expected later in the afternoon. Much of this activity will then
dissipate Saturday evening with loss of heating. A dry night is then
forecast for Saturday night.
Once the high centers more to the northeast Sunday, the prevailing
flow will come more from the south. Convection will initiate with
diurnal heating across the area during the early afternoon. Both the
east coast and Gulf sea breezes will be able to move well inland
during the afternoon hours, with a merger about half way between the
I75 and I95 corridors. This merger will help to concentrate and
strengthen activity in this region later in the afternoon. With loss
of diurnal heating, storms will dissipate in the evening, with a dry
overnight forecast for Sunday night.
Temperatures will trend a little above normal this period.
&&
.LONG TERM...
(Monday through next Friday)
Issued at 146 PM EDT Fri Jul 19 2024
Surface high pressure will remain centered to the east northeast
this period, with ridge extending across area. The position of the
high will result in a flow from the south southeast. With this flow,
the east coast sea breeze will be dominant, and will be able to move
well inland each afternoon. Daily convection will develop across the
area during the early afternoon. The east coast sea breeze will act
to focus and strengthen activity as it moves inland during the
afternoons. A merger of the east coast sea breeze, and Gulf sea
breeze will likely happen each afternoon near the I75 corridor later
in the afternoon, where the greatest focus of convection will be
located later in the days. Convective activity will diminish each
evening, with loss of diurnal heating, with dry nights forecast.
Temperatures will be near to a little above normal this period.
&&
.AVIATION...
(18Z TAFS)
Issued at 142 PM EDT Fri Jul 19 2024
Mid cloud deck delayed onset of developing by 1-2 hours this
afternoon and adjusted TEMPO groups slightly. Storms firing west
of the terminals will continue to approach through late afternoon
under SW steering flow, with high rainfall chances (over 60%) for
all terminals into the evening as sea breezes and boundaries
coverage. TEMPO groups for all terminals continue to advertise
MVFR restrictions and gusty winds VRB 30kts. Stronger winds and
IFR conditions possible in heavier TS activity, with AMDs likely
later this afternoon based on convective trends.
Convection will press offshore of the Atlantic coast the 00-02Z
time frame with lingering VFR convective debris clouds overnight
and light SSW winds at coastal terminals after 06z (< 6 kts) to
calm winds inland. Shallow ground fog/mist possible after 07z
Saturday where heavy rainfall recently occurred, but confidence
not high enough to include in TAFs and only have 6SM for GNV and
VQQ at this time. After daybreak Saturday, light SSW winds will
develop with prevailing VFR conditions until the onset of
convection into the afternoon once again nearing GNV first from
the west.
&&
.MARINE...
Issued at 146 PM EDT Fri Jul 19 2024
High pressure across Florida will continue through Sunday with
fronts lingering across south Georgia. This will continue
prevailing southerly winds and a daily Atlantic coast sea breeze
near the immediate coast. Mainly afternoon and evening
thunderstorms are expected each day. High pressure will build
north of the local waters early next week which will bring a
prevailing southeasterly wind pattern. This flow will increase
morning and early afternoon rainfall potential with building
combined seas through the end of next week.
Rip Currents: Moderate rip current risk for all local beaches
through the weekend. The rip current risk increases to solid
Moderate next week as ESE winds develop over the near shore
Atlantic waters.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 72 93 74 93 / 50 60 30 70
SSI 78 90 78 90 / 70 60 40 70
JAX 75 93 76 93 / 50 80 30 70
SGJ 77 93 76 92 / 60 70 20 60
GNV 73 93 74 93 / 50 80 20 80
OCF 74 93 75 93 / 60 80 20 80
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&
In the hours before
Special weather statement, Jul 19, 5:33 PM EST, 37 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
633 PM EDT Fri Jul 19 2024
FLZ033-132-137-237-192300-
Eastern Clay FL-Eastern Putnam FL-Western Putnam FL-
Inland St. Johns FL-
633 PM EDT Fri Jul 19 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN ST. JOHNS...
NORTHEASTERN PUTNAM AND SOUTHEASTERN CLAY COUNTIES THROUGH 700 PM
EDT...
At 633 PM EDT, Doppler radar was tracking a strong thunderstorm near
Bostwick, or 7 miles northwest of Hastings, moving southeast at 15
mph.
HAZARD...Wind gusts of 45 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hastings, Bostwick, Orange Mills, Federal Point, Spuds, and Elkton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2965 8157 2979 8172 2984 8167 2984 8166
2993 8157 2983 8138 2981 8137
TIME...MOT...LOC 2233Z 306DEG 15KT 2981 8158
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
CORLESSSpecial weather statement, Jul 19, 5:57 PM EST, 13 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
657 PM EDT Fri Jul 19 2024
FLZ033-038-137-192330-
Inland Flagler FL-Eastern Putnam FL-Inland St. Johns FL-
657 PM EDT Fri Jul 19 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN FLAGLER...SOUTH
CENTRAL ST. JOHNS AND EASTERN PUTNAM COUNTIES THROUGH 730 PM EDT...
At 657 PM EDT, Doppler radar was tracking a strong thunderstorm over
San Mateo, or near East Palatka, moving south at 30 mph.
HAZARD...Wind gusts of 45 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Crescent City, Pomona Park, Hastings, Andalusia, East Palatka,
Federal Point, Orange Mills, San Mateo, and Lake Como.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2934 8142 2940 8142 2938 8145 2935 8157
2936 8157 2980 8160 2982 8151 2934 8140
TIME...MOT...LOC 2257Z 344DEG 28KT 2959 8154
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
CORLESSSpecial weather statement, Jul 19, 6:01 PM EST, 9 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
701 PM EDT Fri Jul 19 2024
FLZ024-124-125-225-325-425-GAZ165-166-192330-
Western Duval FL-South Central Duval FL-Inland Nassau FL-
Trout River FL-Coastal Duval FL-Coastal Nassau FL-Inland Camden GA-
Coastal Camden GA-
701 PM EDT Fri Jul 19 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL NASSAU...CENTRAL DUVAL
AND SOUTHERN CAMDEN COUNTIES THROUGH 730 PM EDT...
At 701 PM EDT, Doppler radar was tracking a strong thunderstorm near
Jacksonville International Arpt, moving north at 30 mph.
HAZARD...Wind gusts of 45 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Jacksonville, St. Marys, Kingsland, Fernandina Beach, Callahan,
Jacksonville International Arpt, Arlington, Kings Bay Base, Yulee,
and Kings Ferry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3025 8160 3029 8197 3086 8182 3076 8143
TIME...MOT...LOC 2301Z 191DEG 27KT 3052 8174
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
CORLESSLocal storm report, Jul 19, 6:05 PM EST, 5 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
705 PM EDT Fri Jul 19 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM Tstm Wnd Gst 4 NE Orange Park 30.22N 81.67W
07/19/2024 M40 MPH Duval FL AWOS
Naval Air Station Jacksonville reported a
peak wind gust of 40 mph as thunderstorms
moved across the base.
&&
NelsonLocal storm report, Jul 19, 6:06 PM EST, 4 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
706 PM EDT Fri Jul 19 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM Tstm Wnd Gst 5 NNW Keystone Heights 29.85N 82.05W
07/19/2024 M40 MPH Bradford FL AWOS
The Keystone Heights Airport reported a peak
wind gust of 40 mph as thunderstorms moved
through.
&&
NelsonLocal storm report, Jul 19, 6:09 PM EST, 1 minute before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
709 PM EDT Fri Jul 19 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM Tstm Wnd Gst 2 NE Jacksonville Inter 30.50N 81.68W
07/19/2024 M41 MPH Duval FL ASOS
A peak wind gust of 41 mph was recorded at
the Jacksonville International Airport as
thunderstorms moved across the terminal.
&&
Nelson